Advances in Theoretical and Mathematical Physics

Volume 14 (2010)

Number 5

Stability and decay rates for the five-dimensional Schwarzschild metric under biaxial perturbations

Pages: 1245 – 1372

DOI: http://dx.doi.org/10.4310/ATMP.2010.v14.n5.a1

Author

Gustav Holzegel

Abstract

In this paper we prove the non-linear asymptotic stability of the five-dimensional Schwarzschild metric under biaxial vacuum perturbations. This is the statement that the evolution of $(SU (2) \times (U(1))$)-symmetric vacuum perturbations of initial data for the five-dimensional Schwarzschild metric finally converges in a suitable sense to a member of the Schwarzschild family. It constitutes the first result proving the existence of non-stationary vacuum black holes arising from asymptotically flat initial data dynamically approaching a stationary solution. In fact, we show quantitative rates of approach. The proof relies on vectorfield multiplier estimates, which are used in conjunction with a bootstrap argument to establish polynomial decay rates for the radiation on the perturbed spacetime. Despite being applied here in a five-dimensional context, the techniques are quite robust and may admit applications to various four-dimensional stability problems.

Full Text (PDF format)